Patient Question: Adderall, Wellbutrin & Viibryd safe?

September 26, 2012 • Prescription Drugs • Views: 10720

Today’s “Patient Question” of the week comes from Dawn:

 

I was just prescribed Viibryd today from my Dr so googled it and then that said all the info about the MAOI then while reading this article now I am a little freaked out. My pharmacy where I get my meds filled hasnt said anything about the mixture but we all know not all of them pay close attention. I am very confident with my Dr and what he recomends but I am on: 15mg Adderall 2xday,  150mg Wellbutrin 2xday and now he added the Viibryd and of course start out low dose and as weeks go by he wants me to get to 40mg a day of that.  Is it even safe to be mixing all these?

Hi Dawn,

First, thanks for inquiring about this.  The fact that you are researching these things indicates you are taking the right approach to managing your health and medications. 

Here is some advice:

1)  Be sure to double check with your physician that the intention is to keep you on both Wellbutrin and Viibryd.  This combination may sometimes be used together, however, it should definitely be verified.  Sometimes, in the confusion and discussions during an office visit, some information might get misunderstood.

2)  Next, be advised that there is SOME potential risks with combining these medications.  Risks, however, must always be weighed against the potential benefits.  A very reliable drug-interactions resource available to professionals says the following:

 “The potential for mental status changes and/or serotonin syndrome should be considered when CNS Stimulants and Serotonin Reuptake Blockers are co-administered. Evidence for this interaction is conflicting and the combination of sympathomimetics and serotonin reuptake inhibitors has been used safely” [Facts & Comparisons®]

Be aware of the signs and symptoms associated with Serotonin Syndrome.  These include, but are not limited to, changes in blood pressure or body temperature, muscle tremors, rapid pulse, nausea or vomiting.  For more information on Serotonin Syndrome, check out THIS ARTICLE

As I’m sure you were told, it is important to avoid alcohol while taking these medications.   Take Viibryd with food.  Gradually discontinuation is recommended if/when your prescriber and you decide to stop taking Viibryd.

Dawn, thank you sincerely for your question.

Jason

 

 

Tags: , , ,

Author: Jason Poquette

Comments are closed.